Severe acne 1 wk post chemo

3 Posts | Page(s): 1 

Severe acne 1 wk post chemo

by Bonniee on Fri Jan 09, 2009 12:00 AM

Quote | Reply
Hello all who are following me. Its been 1 wk since my first chemo and I had started to note pimples on my face, then around my head and neck and chest. I then noted they where all thoughout my head. They hurt! I saw the doctor and they put me on antibiotics. She said my WBC count was probably very low and I had a blood test. She said this is from the chemo.
This is scary. This came on so fast!
Has anyone else had this kind of reaction?
She also said I was very close to losing my hair, already?
Bonnie

RE: Severe acne 1 wk post chemo

by trehouse60 on Fri Jan 09, 2009 12:00 AM

Quote | Reply

Hey Bonnie,

Sorry you are having such problems with the acne.  Do they have you on a steroid with the chemo?  If so, that could also be part of the acne problem - worth mentioning to the dr.

As for the hair loss so soon, everyone reacts differently to chemo.  I Don't know what you're getting, how high a dose - that makes a difference.  it may also be that you're getting really good uptake of the medicine - that is a good thing.  (Remember, bald is beautiful - wear it like a badge, and let it be a proud reminder that you are taking a proactive approach to getting well. I had fun wearing my bandanas and an outrageous hat, and I also thought it was cool to slide my hands over my very round bald head - soft and cuddly  as a baby's behind!)

Be sure to stay well hydrated - you need it for the chemo to work, and to detoxify.

You might try using a pure glycerin soap on your face.  It's very gentle yet cleanses very well, without allowing a lot of chemical buildup that could harbor bacteria causing acne.  A pure olive oil soap might work as well - the more chemicals you can avoid, the better.

Also, make sure you are taking a really good B complex  vitamin supplement - one that has as much of the B vitamins as you can get in it.  That will help  your immune system,  as well as provide essential nutrients for the skin.

Take care,

Tre

RE: Severe acne 1 wk post chemo

by Bonniee on Fri Jan 16, 2009 12:00 AM

Quote | Reply
Dear Tre, Thank you for you reply and recommendations. I ended up in ER Saturday with a high fever and they thought I had a resistant staph infection, (MRSA) so I was hospitalized and placed on multiple IV antibiotics. My WBC count was only 800. They had problems with vein access, as I needed frequent blood tests and they only could use my right arm, (due to node dessection on my left), so they were using my feet also. It was terribly painful to have them attempting to find veins, so Wednesday, when the fever went down I was given a port-a-cath. Acne rash has cleared. They will not allow any vitamins or other supplements while on chemo. I am home now, very weakened. My next Chemo is next Friday.
3 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.